Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 4:32 PM EDT for Essex County, Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 29, 2013, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:40 PM EDT | HAIL 1.5 | Hudson, NH | |
| Jul 29, 5:17 PM EDT | HAIL 1 | Andover, MA | QUARTER SIZED HAIL ON ROUTE 133 NEAR THE ANDOVER AND LOWELL LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS51 KBOX 292032
SVRBOX
MAC009-017-NHC011-292115-
/O.NEW.KBOX.SV.W.0069.130729T2032Z-130729T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
NORTHWESTERN ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...
SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 515 PM EDT
* AT 431 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER TYNGSBOROUGH...OR NEAR
DRACUT...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOWELL...NASHUA...LAWRENCE...HAVERHILL...METHUEN...CHELMSFORD...
ANDOVER...DRACUT...TEWKSBURY...NORTH ANDOVER...HUDSON...WESTFORD...
NEWBURYPORT...AMESBURY...PELHAM...TYNGSBOROUGH...SALISBURY...
GEORGETOWN...BOXFORD AND NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4280 7083 4282 7082 4277 7081 4257 7140
4273 7152 4281 7137 4277 7135 4274 7119
4280 7118 4281 7116 4282 7112 4281 7107
4286 7103 4289 7093
TIME...MOT...LOC 2031Z 240DEG 32KT 4269 7138
$$
KJC1 follow-up statement
773
WWUS51 KBOX 292048
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUL 29 2013
MAC009-017-NHC011-292058-
/O.CAN.KBOX.SV.W.0069.000000T0000Z-130729T2115Z/
MIDDLESEX MA-ESSEX MA-HILLSBOROUGH NH-
448 PM EDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIDDLESEX...
NORTHWESTERN ESSEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4286 7085 4287 7082 4282 7081 4282 7082
4281 7087 4280 7083 4277 7081 4257 7140
4273 7152 4281 7137 4277 7135 4274 7119
4280 7118 4281 7116 4282 7112 4281 7107
4286 7103 4289 7093
TIME...MOT...LOC 2048Z 240DEG 32KT 4277 7120
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:36 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 29, 3:36 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EDT MON JUL 29 2013 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM APPROACHES NEW ENGLAND THU AND FRI WITH SHOWERS LIKELY. COOLER AND MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 330 PM UPDATE... WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS MAKE IT IN OR DIURNAL HEATING DIMINISHES. TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR ARRIVING OVERNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY... A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING. DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR SEVERAL WEEKS. TUESDAY NIGHT... HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER 60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * TEMPS AT OR SLIGHTLY COOLER THAN NORMAL * SHOWERS LIKELY LATE THU INTO FRI * NEXT WEEKEND IS TRENDING COOLER BUT MAINLY DRY SYNOPTIC OVERVIEW... GOOD MODEL AGREEMENT AMONG THE ECENS AND GEFS ENSEMBLES ON THE NORTHERN STREAM JET REMAINING AMPLIFIED AND SUPPRESSED ACROSS THE GREAT LAKES AND NEW ENGLAND THIS PERIOD. THIS WILL RESULT IN A STORM TRACK ACROSS OR SOUTH OF THE REGION...YIELDING AN ACTIVE WEATHER PATTERN FOR THE AREA BUT CONFINING ANY SEVERE WEATHER THREAT AND EXCESSIVE HEAT WELL SOUTH AND SOUTHWEST OF NEW ENGLAND. THIS IS SUPPORTED BY LATEST TELECONNECTIONS WITH NAO AND AO REMAINING WEAKLY NEGATIVE DURING THIS FORECAST PERIOD. SENSIBLE WEATHER... WED... RIDGE OF HIGH PRES CREST OVER THE REGION AROUND 12Z...THEN SLIPPING OFFSHORE. THIS WILL RESULT IN A COOL START BUT TEMPS WILL REBOUND QUICKLY AS STRONG JULY SUNSHINE COMBINES WITH WEAK WARM AIR ADVECTION AS RETURN FLOW GETS UNDERWAY. DEW PTS WILL INCH UPWARD ESPECIALLY ALONG THE SOUTH COAST...BUT STILL ANOTHER GEM OF A DAY WITH PLENTY OF SUNSHINE AND COMFORTABLE TEMPS AND HUMIDITY. THU/FRI... NEXT SHORT WAVE AND ATTENDING FRONTAL BOUNDARY APPROACHES THE REGION LATE THU INTO FRI. FAIRLY AMPLIFIED TROUGH WITH NEGATIVE TILT. ALL MODELS ESPECIALLY THE ECMWF SUGGEST THIS STRONG FORCING FOR ASCENT WILL INDUCE A FRONTAL WAVE AND TRACK ALONG OR SOUTH OF NEW ENGLAND. MORE LIKE A COOL SEASON EVENT THAN A TYPICAL SUMMER FRONTAL SYSTEM. MODELS ALSO ADVERTISING SOME ELEVATED INSTABILITY ALONG WITH GOOD MOISTURE ADVECTION AS PWATS CLIMB ABOVE 1.5 INCHES. ALL OF THESE ATTRIBUTES SUGGEST A RISK FOR ENHANCED QPF. AS FOR TIMING... SURPRISINGLY AT THIS TIME RANGE ENSEMBLES AND DETERMINISTIC GUID IN GOOD AGREEMENT WITH HIGHEST PROBABILITY OF RAIN/SHOWERS FROM LATE THU INTO EARLY FRI. IN FACT 00Z GEFS ENSEMBLES OFFERING LIKELY POPS DURING THIS TIME PERIOD. TEMPS HERE WILL LIKELY BE ON THE COOL SIDE GIVEN CLOUD COVER/RAIN AND ESPECIALLY IF SURFACE WAVE TRACKS SOUTH OF THE REGION. SAT/SUN... ECENS AND GEFS ENSEMBLES BOTH HAVE POLAR VORTEX MOVING EQUATORWARD INTO SOUTH-CENTRAL QUEBEC WITH HEIGHTS OVER NEW ENGLAND DIPPING TO MINUS 2 STANDARD DEVIATIONS FROM CLIMO! THIS WILL SUPPORT COOLER TEMPS. DETERMINISTIC RUNS OF THE GFS AND ECMWF ARE EVEN MORE ROBUST. AS FOR PRECIP...PATTERN SUGGEST DRY WEATHER WITH STORM TRACK SUPPRESSED SOUTH OF NEW ENGLAND. HOWEVER GIVEN COLD AIR ALOFT CAN/T RULE OUT ISOLATED DIURNAL SHOWER/TSTM ESPECIALLY HIGHER TERRAIN. FOR NEXT WEEK ALL MODEL GUID INDICATING POTENTIAL RECORD COOL TEMPS FOR NEW ENGLAND AS POLAR VORTEX MAY CONTINUE TO DIG SOUTHWARD THROUGH QUEBEC. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS THROUGH TONIGHT OVER CAPE/ISLANDS. THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA. TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP OVER ACK THIS EVENING. MON AND MON NIGHT...HIGH CONFIDENCE VFR. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...TUESDAY THROUGH FRIDAY... TUE AND WED...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. SEABREEZES LIKELY WED. THU AND FRI...A PERIOD OF MVFR/IFR POSSIBLE ALONG WITH SHOWERS LIKELY. HIGH CONFIDENCE ON SHOWERS BUT LOWER CONFIDENCE ON EXACT CIG AND VSBY CATEGORIES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE. FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT. OUTLOOK...WEDNESDAY THROUGH FRIDAY... WED...FINE BOATING WEATHER WITH HIGH PRES IN CONTROL OF THE NORTHEAST. TRANQUIL SEAS GIVEN LIGHT WINDS AND SMALL SWELLS. GOOD VSBY AS WELL. THU AND FRI...STRONG FRONTAL SYSTEM AND SURFACE WAVE LIKELY WITH LOW TRACKING ALONG OR NEAR SOUTHERN NEW ENGLAND COAST. SHOWERS AND FOG WILL YIELD POOR VSBY. LOW CONFIDENCE ON WIND FORECAST GIVEN UNCERTAINTY ON EXACT TRACK AND INTENSITY OF LOW. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...KJC SHORT TERM...KJC LONG TERM...NOCERA AVIATION...KJC/NOCERA MARINE...KJC/NOCERA
Hazardous weather outlook, Jul 29, 3:55 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EDT MON JUL 29 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-300800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 355 AM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 29, 12:35 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 29 2013
MAZ013-016-017-291715-
NORTHERN BRISTOL MA-EASTERN NORFOLK MA-WESTERN NORFOLK MA-
1235 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NORWOOD TO NEAR CUMBERLAND RHODE ISLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR...
AND POSSIBLY WIND GUSTS UP TO 40 MPH...AS THEY MOVE ACROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 130 PM.
LOCATIONS IMPACTED INCLUDE...
NORTH ATTLEBOROUGH...WRENTHAM...NORWOOD...MILTON...PLAINVILLE...
MANSFIELD...CANTON...SHARON...WALPOLE AND FOXBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR MINOR STREET AND HIGHWAY FLOODING...AS WELL AS POOR
VISIBILITY. THIS INCLUDES THE STRETCH OF INTERSTATE 95 BETWEEN
MANSFIELD AND ROUTE 128.
THOSE OUTDOORS SHOULD GET INSIDE OR IN A VEHICLE WHEN THE STORMS
APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4197 7126 4196 7138 4202 7138 4202 7141
4226 7115 4223 7113 4225 7111 4226 7111
4226 7097
TIME...MOT...LOC 1630Z 230DEG 20KT 4222 7117 4196 7147
JWDSpecial weather statement, Jul 29, 1:32 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT MON JUL 29 2013
MAZ016-019-291815-
EASTERN PLYMOUTH MA-EASTERN NORFOLK MA-
132 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORM ON THE SOUTH SHORE...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAINTREE...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR AS
IT HEADS TOWARD WEYMOUTH...HINGHAM AND HULL BEFORE 230 PM. STORMS
SHOULD REMAIN TO THE SOUTH OF THE HARBOR ISLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ON PARTS OF
THE SOUTH SHORE. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4216 7098 4217 7098 4217 7101 4221 7105
4225 7098 4223 7095 4225 7096 4226 7090
4225 7088 4227 7088 4225 7087 4226 7085
4230 7088 4227 7085 4225 7077
TIME...MOT...LOC 1727Z 235DEG 14KT 4220 7097
JWDLocal storm report, Jul 29, 2:33 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
&&
JWDSpecial weather statement, Jul 29, 3:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.
LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181
JWDSpecial weather statement, Jul 29, 3:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.
BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.
THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
4226 7187 4230 7184 4220 7164 4202 7198
4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197
JWDSpecial weather statement, Jul 29, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT MON JUL 29 2013
MAZ005-006-NHZ012-292115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
429 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN THE MERRIMACK VALLEY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TYNGSBORO TO NEAR MAYNARD...AND WAS MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...DRACUT...PELHAM...NORTH ANDOVER...NEWBURY...
HAVERHILL...WEST NEWBURY...GROVELAND...METHUEN...CHELMSFORD...
CARLISLE...AMESBURY...MERRIMAC...ANDOVER...HUDSON...TYNGSBORO...
TEWKSBURY...BILLERICA AND WESTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4284 7091 4240 7145 4275 7147 4278 7145
4283 7139 4277 7135 4274 7119 4280 7118
4281 7116 4282 7112 4281 7107 4286 7103
4288 7094
TIME...MOT...LOC 2026Z 217DEG 49KT 4267 7137 4245 7144
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:00 PM EDT | Special Weather Statement | BOX | Norfolk | 45 min |
| Jul 29, 12:35 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 29, 12:45 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 45 min |
| Jul 29, 1:06 PM EDT | Areal Flood Advisory | BOX | Norfolk, Suffolk | 114 min |
| Jul 29, 1:32 PM EDT | Special Weather Statement | BOX | Suffolk | 43 min |
| Jul 29, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 29, 3:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 29, 3:24 PM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jul 29, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 48 min |
| Jul 29, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 49 min |
| Jul 29, 4:29 PM EDT | Special Weather Statement | BOX | Middlesex | 46 min |
| Jul 29, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 47 min |
| Jul 29, 4:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 29, 5:13 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 47 min |
| Jul 29, 6:41 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jul 29, 7:04 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Jul 29, 7:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 29, 7:26 PM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.